Posted by Donna (22.214.171.124) on October 25, 1999 at 11:54:58:
I once knew a young man who suffered CH's, who was involved in an accident and was prescribed Vicodin and Hydrocodone(oxycotin) for pain mgmt.
Four years later, and many increases in dosages, and
$90.00 per monthly Dr. visit (just to get a refill), as well as a habit which was now costing about $500.00 per month), he was asking my advise (as an older person who would not shame or blame, just discuss).
He decided to ask his Dr. to help him withdraw from the pain med's, and was given a one month prescription for Methadone. (Didn't I read somewhere that Dr.'s are advised to give weekly refills, to reduce dosage regularly, so that a new habit isn't developed?)
Well, this didn't satisfy the patients' appetite, so the kind Dr. put him back on his old med's. What a sympathetic doc!.
After a while, this guy lost his job. He went to his next
monthly appointment and asked if he could pay for the visit "next time". Doc says "oh, no" I can't see you unless it's cash up front. (Still $90.00 per monthly visit.) So the doc dropped the patient cold and with no words of advise as to withdrawal symptoms.
Three days later , this guy is in the ER asking for some kind of help with the withdrawal. The ER doc was knowledgeable, sympathetic and willing to help him.
It must be about 6 months now and the kid is still clean and happy---But GUESS WHAT???
In all those 4 years of big doses of pain med's He Still Had Clusters.
Opiates, I'm told, are addictive after 2 weeks of regular use. The withdrawal symptoms are pure hell; some
even to the point of causing seizures, coma and death.
Be careful out there.
Post a Followup